MAUDE Adverse Event Report: BAIN MEDICAL EQUIPMENT(GUANGZHOU) CO., LTD. DORA; DISPOSABLE A.V. FISTULA NEEDLE SETS

BAIN MEDICAL EQUIPMENT(GUANGZHOU) CO., LTD. DORA; DISPOSABLE A.V. FISTULA NEEDLE SETS
Model Number BAIN-A.V.F-009SE
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Type of Reportable Event Malfunction
Event or Problem Description
According to information from maude database, a registered nurse reported to (b)(6) that on a bain fistula needle 15gx1, 25mm, there was a small hole on the tubing that caused blood leak upon cannulation."this report reflects information received by fda in the form of a notification per 803.22 (b)(2)".
 
Additional Manufacturer Narrative
1.Customer communication: when checking product complaint information on fda website on september 12, 2024, we found one case about puncture needle products was reported to fda in august 2024.This case was related to blood leakage due to a small hole on tubing.However, no product information was provided by this case, and no feedback was received from end user and distributor.In order to further investigate, we asked fresenius to confirm clinical information with the client on september 12,2024 and september 19,2024.But there was no clinical information received until now.2.Production lot record investigation: no product information was provided, production batch records investigation can not be conducted.3.Retained sample test: no product information was provided, retained sample test can not be conducted.4.Root cause analysis: reviewing our complaint history, the probability for tubing with small hole is low, this defective can be detected during saline priming process.Since there was no product information including product code and batch number, and no more clinical information received from end user or distributor, it is a challenge for us to figure out the root cause for blood leakage due to small hole of tubing at present.Due to a lack of information, the root cause for small hole causing can not be figured out at present, we will keep in touch with distributor to obtain more information for further investigation.In addition, and corrective actions will be initiated as soon as possible when the root cause is confirmed.In addition, it is suggested that when using dora disposable a.V.Fistula needle sets (safety needle series), pleas refer to instruction for use: 6.Direction for use 2) screw out cap from female luer lock and fill up tubing with normal saline to exclude air inside.7.Precautions in use: 3) during insertion and intermittently during the treatment, perform visual inspection of the needle and connections to blood tubing with particular attention to blood leaks.Do not cover the insertion site or needle/tubing connection part with blanket or clothes to reduce accidental disconnection.Note that variability in luer connectors and blood lines may predispose them to blood leakage or separation of the needle from the connector.Ensure that the male and female luer connectors are intact by visual inspection.If this product can not be tightly connected or presence of air bubbles and no improvement is achieved, please replace it with another new product.Any abnormal condition should be properly treated under the direction of physician.8.Warning: 4) accidental disconnection of needles from the blood lines may not result in an alarm by the hemodialysis machine.Since disconnection may result in significant blood loss and cause patient injury or death, observe for blood or air leaks.If leaks are detected, stop the treatment immediately.
 
Additional Manufacturer Narrative
1.Customer communication: when checking product complaint information on fda website on september 12, 2024, we found one case about puncture needle products was reported to fda in august, 2024.This case was related to blood leakage due to a small hole on tubing.However,no product information was provided by this case, and no feedback was received from end user and distributor.In order to further investigate, we asked fresenius to confirm clinical information with the client on (b)(6) 2024.On october 14, 2024, we confirmed the batch and model information of the product with fresenius, and received authorization from fresenius that "fresenius medical care na requests that your organization address any follow-up investigation directly with the complainant.".On october 15, 2024, we obtained the email address of the facility using the product and the registered nurse.We asked for some clinically relevant information several times between october and december 2024, but so far, we have not received a response.Subsequently, we sought help from fresenius and tried to contact the facility using the product.However, no update information we can obtain.2.Production lot record investigation: no complaint related non-conformance's or capas was found during the batch review investigation.3.Retained sample test: 3.1 check the information of primary package is confirmed it is accordance with drawing requirement.The appearance of a.V.Fistula needle set is confirmed that there is no tubing damage.3.2 fill the fistula needle with water at (37 ± 1)°c, seal one side of the needle, and apply a positive pressure of 100kpa (750mmhg) to the other side for at least 10mins, and then visually inspect the fistula needle.There is not any leakage on the fistula needle.4.Root cause analysis: reviewing our complaint history, the probability for tubing with small hole is low.This defective can be detected during saline priming process.Due to the lack of additional clinical information from the end user, it is a challenge for us to figure out the root cause for blood leakage due to small hole of tubing at present.The customer complained that there was a small hole on the tubing that caused blood leak upon cannulation.We analyze from five aspects: man, machine, material, method and environment.Man: the a.V.F needle is assembled by an automated device and inspected by an inspector.The inspector may not have detected the tubing damaged.Machine: the a.V.F needle is assembled by an automated device.During assembly, there will be some mechanical hands to pick up the tubing.We suspect that the mechanical hands may hurt the tubing when it is picked up due to accidental fluctuations in the equipment.Material: it has nothing to do with that factor.Method: it has nothing to do with that factor.Environment: it has nothing to do with that factor.Based on the above analysis, we suspect that the cause of tubing damage may be the mechanical hands may hurt the tubing when it is picked up due to accidental fluctuations in the equipment.The inspector may not have detected the tubing damaged.This is a very rare occurrence, and only one related complaint has been received in this batch.We have checked all the mechanical hands to make sure that they are free of burrs, that the tubing is not damaged during closure.We increased the inspection frequency of the manipulator from once a quarter to once a month and added it to the monthly inspection items.We will conduct training for all inspection personnel, focusing on tubing holes.In addition, it is suggested that when using dora disposable a.V.Fistula needle sets (safety needle series), pleas refer to instruction for use: 6.Direction for use: 2) screw out cap from female luer lock and fill up tubing with normal saline to exclude air inside.7.Precautions in use: 3) during insertion and intermittently during the treatment, perform visual inspection of the needle and connections to blood tubing with particular attention to blood leaks.Do not cover the insertion site or needle/tubing connection part with blanket or clothes to reduce accidental disconnection.Note that variability in luer connectors and blood lines may predispose them to blood leakage or separation of the needle from the connector.Ensure that the male and female luer connectors are intact by visual inspection.If this product can not be tightly connected or presence of air bubbles and no improvement is achieved, please replace it with another new product.Any abnormal condition should be properly treated under the direction of physician.8.Warning: 4) accidental disconnection of needles from the blood lines may not result in an alarm by the hemodialysis machine.Since disconnection may result in significant blood loss and cause patient injury or death, observe for blood or air leaks.If leaks are detected, stop the treatment immediately.
 
Event or Problem Description

Brand Name
DORA
Common Device Name
DISPOSABLE A.V. FISTULA NEEDLE SETS
Manufacturer (Section D)
BAIN MEDICAL EQUIPMENT(GUANGZHOU) CO., LTD.
no.10, juncheng road, eastern
economic and technological dev
guangzhou, guangdong 51070 0
CH  510700
Manufacturer (Section G)
BAIN MEDICAL EQUIPMENT(GUANGZHOU) CO., LTD.
no10,juncheng road,easternarea
economic and technological dev
guangzhou, guangdong 51070 0
CH   510700
Manufacturer Contact
sophia shao
no.10, juncheng road, eastern area
economic and technological development
guangzhou, guangdong 51070-0
CH   510700
MDR Report Key20325987
Report Number3013217742-2024-00001
Device Sequence Number7783172
Product Code FIE
UDI-Device Identifier06948082746109
UDI-Public06948082746109
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K213015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2026
Device Model NumberBAIN-A.V.F-009SE
Device Catalogue Number/
Device Lot Number2302101538
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown